Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 46, NWS Shreveport, LA

July 8, 2007Cherokee County, Texas

NWS Shreveport, LA issued this flash flood warning at Jul 8, 2007, 10:49 AM CDT for Cherokee County, Texas. It was in force for 4 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 8, 2007, 10:49 AM CDT (15:49 UTC)
Expired
Jul 8, 2007, 2:45 PM CDT
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Whole counties

County Cherokee County, TX

The radar

The Shreveport radar (KSHV), 142 km from the middle of the area, began a volume at 15:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 11:29 AM CDTFLASH FLOODJacksonville, TXHIGHWAY 79 CLOSED NEAR JACKSONVILLE DUE TO HIGH WATER.
Jul 8, 12:05 PM CDTFLASH FLOODRusk, TXHIGHWAY 84 NEAR RUSK IS SHUT DOWN DUE TO HIGH WATER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 3.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2007-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1492 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2007-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1492 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
991 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
-20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 081553
FFWSHV
TXC073-081945-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1049 AM CDT SUN JUL 8 2007

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CHEROKEE COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITIES OF...RUSK...JACKSONVILLE...

* UNTIL 245 PM CDT

* AT 1046 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
FLASH FLOODING FROM A THUNDERSTORMS OVER THE WARNED AREA...AS ONE TO 
THREE INCHES HAVE FALLEN OVER AN HOUR ACCORDING TO RADAR ESTIMATES. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TROUP...
  REESE...PONTA...MOUNT SELMAN...MIXON AND BULLARD

ADDITIONAL RAINFALL AMOUNTS OF UP TO THREE INCHES ARE POSSIBLE IN 
THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3148 9509 3159 9517 3159 9526 3168 9528
      3176 9539 3194 9545 3204 9541 3213 9545
      3214 9499 3182 9501 3176 9495 3167 9497
      3153 9489 3143 9500

$$

11

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 3:46 AM CDT, 7 hours 3 minutes earlier.

Area forecast discussion, Jul 8, 3:46 AM CDT, 7 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
346 AM CDT SUN JUL 8 2007

.DISCUSSION...

A QUIET NIGHT ACROSS THE CWA WITH WEAK RIDGING ACROSS THE AREA.
THE NEXT UPPER LOW OVER OK WILL MEANDER ACROSS THE REGION TODAY
AND MONDAY. WILL CARRY JUST CHC POPS IN THE SHORT TERM AS THERE
WILL NOT BE A BOUNDARY TO FOCUS PRECIP. TSTMS THAT DO FORM WILL
BE MORE DIURNAL IN NATURE. TEMPS TODAY IN THE SOUTHERN THIRD WILL
BE TEMPERED DUE TO EXPECTED CLOUDS AND SCATTERED SHRA/TSRA. MONDAY
SHOULD SEE MORE OF SEASONAL TEMPS DURING THE AFTN. AS AN UPPER
TROF DIGS INTO THE NRN PLAINS AND MIDWEST TOWARD MIDWEEK...A COLD
FRONT WILL SINK SWD INTO AR/OK BEFORE STALLING JUST NORTH OF THE
CWA. THIS WILL HELP FOCUS PRECIP...MAINLY NORTH OF THE FCST AREA.
WILL MAINTAIN CHC POPS THROUGH THE END OF THE WEEK WITH AN
EMPHASIS ACROSS AR AND OK. WITH UPPER RIDGING TO THE WEST AND AN
AMPLIFYING TROF OVER THE GTLKS REGION THIS WEEK...NORTHWEST FLOW
SETS UP TOWARD THE END OF THE WEEK WHICH COULD BRING A ROUND OF
SVR WX. WILL WAIT TO SEE IF THE MODELS CONTINUE THIS TREND. TEMPS
SHOULD STAY MORE SEASONAL FROM MIDWEEK ON. MAV TEMPS WERE CLOSE
AND ACCEPTED.

&&

.AVIATION...
WITH RECENT RAINS OVER THE FOUR STATE REGION AND LIGHT S WINDS EXPECT
PATCHY FOG AT THE AIRPORTS UNTIL AROUND 13 TO 14Z. VISIBILITY
RESTRICTIONS WILL BE 3 TO 5 STATUE MILES WITH SOME SITES POSSIBLY
DROPPING TO LOWER VALUES NEAR 1 MILE BRIEFLY. JUST ABOVE THE SURFACE
IN THE BOUNDARY LAYER WINDS TO NEAR 10 TO 15 KNOTS MAY SPREAD LOWER
CLOUDS INTO PARTS OF DEEP EAST TEXAS AND PARTS OF W CENTRAL LA WITH
CEILINGS AROUND 1 KFT TO 2 KFT UNTIL AROUND 15Z. AN UPPER LEVEL LOW
CONTINUES TO TAKE SHAPE OVER OK...AND DISTURBANCES MOVING AROUND THE
SOUTHERN EDGE OF THE SYSTEM AND ACROSS THE N SIDE OF FLAT RIDGE OF
HIGH PRESSURE IN THE GULF...MAY CONTRIBUTE TO SCATTERED SHOWERS AND
THUNDERSTORMS FOR E TX INTO NW AND CENTRAL LA BY THIS AFTERNOON WITH
MORE ISOLATED ACTIVITY ACROSS EXTREME NE TX...SE OK...AND SW AR. WILL
INCLUDE VICINITY THUNDERSTORMS IN SOUTHERN TAFS...AND OMIT FOR N
SITES. SURFACE WINDS WILL BE INCREASING TO 5 TO 10 KNOTS AFTER
08/15Z THEN BACK TO 4 TO 7 KNOTS AFTER/AROUND 09/00Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  90  72  91  73 /  30  20  30  20
MLU  90  71  91  71 /  30  20  30  20
DEQ  92  68  91  70 /  20  20  30  20
TXK  91  72  91  72 /  20  20  30  20
ELD  91  71  91  70 /  20  20  30  20
TYR  88  73  90  73 /  30  20  30  20
GGG  88  71  91  71 /  30  20  30  20
LFK  87  73  91  72 /  40  20  30  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

02/06
Hazardous weather outlook, Jul 8, 5:38 AM CDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
538 AM CDT SUN JUL 8 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-091100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
538 AM CDT SUN JUL 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY...MAINLY
ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE MAINLY DURING THE
AFTERNOON AND EARLY EVENING EACH DAY DURING THE WORK WEEK. RAINFALL
MAY BE HEAVY AT TIMES WITH THE STRONGER STORMS.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL WILL NOT BE NEEDED TODAY OR
TONIGHT.

02

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 11:23 AM CDTFlash Flood WatchSHVAngelina, Cherokee, Gregg, Harrison, Marion, Nacogdoches and 8 more11 hr
Jul 8, 11:45 AM CDTFlash Flood WarningSHVSmith4 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.